MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HS SYNERGY CURVED BLADE; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HS SYNERGY CURVED BLADE; INSTRUMENT, ULTRASONIC SURGICAL
Model Number SNGCB
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch #: u94r7f.The following information was requested, but unavailable: did the generator display any error messages and if so what were they? did the device pass the pre-test? had the device been working and then stopped? investigation summary: the product was returned to ethicon endo surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the sngcb device was returned with the distal tip of the blade broken off and it was returned with the device.The remaining blade portion was scratched, and with evidence of contact with metal in or out of the operative field.During functional testing on gen11 an alert screen was displayed.A probable cause of the device stop activating and display an alert screen is blade damage.Probable causes of blade damage, including breakage, are external contact during pre-op or general use, blade contact with other devices, staples or clips during the procedure or using any means other than the blade wrench to attach or detach the blade.Once minor blade damage has occurred, subsequent activations may increase damage severity and result in alert screens, such as ¿tighten assembly¿, ¿blade error detected¿ or "relaxed pressure on blade" followed by a ¿replace instrument¿ screen later in the procedure.As part of ethicon endo surgery quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure the device not working.There were no patient consequences.

Brand Name
HS SYNERGY CURVED BLADE
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
MDR Report Key13966739
Report Number3005075853-2022-01940
Device Sequence Number4186333
Product Code LFL
UDI-Device Identifier10705036002802
UDI-Public10705036002802
Combination Product (Y/N)N
PMA/510(K) Number
K012176
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model NumberSNGCB
Device Catalogue NumberSNGCB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/10/2022
Initial Report FDA Received Date03/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/29/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR AND HANDPIECE
Patient SexUnknown